MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305758
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer's address is unknown:  new jersey (nj), usa has been used as a default.  a device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of bd eclipse¿ needles experienced the needle and syringe separating/spinning out during use.The following information was provided by the initial reporter: material no: 305758 batch no: 9361589.It was reported that when rn is administering an immunotherapy injection, the needle remains in the patient and the patient does not receive the appropriate dose ordered.After discussing this with management, we felt that it wasn't necessary to send samples in for investigation.As previously mentioned, the more we looked into this issue, we realized we could have been using the needles with a more compatible luer lock style syringe.Moving forward we would like to implement this, and expect that using the luer lock syringe would prevent any further malfunctions.I believe it has occurred approximately 4 times.(b)(6) 2020 for two different rn's.We believe this occurred because we of the type of syringe we were using.Our medical assistant just recently placed an order for the 1ml tb syringe with luer lock, so hopefully this problem will resolve itself.We are hopeful that changing the syringe will prevent this issue from happening in the future.
 
Additional Manufacturer Narrative
H.6.Investigation: no photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.H3 other text : see h.10.
 
Event or Problem Description
It was reported that an unspecified number of bd eclipse¿ needles experienced the needle and syringe separating/spinning out during use.The following information was provided by the initial reporter: material no: 305758 batch no: 9361589.It was reported that when rn is administering an immunotherapy injection, the needle remains in the patient and the patient does not receive the appropriate dose ordered.After discussing this with management, we felt that it wasn't necessary to send samples in for investigation.As previously mentioned, the more we looked into this issue, we realized we could have been using the needles with a more compatible luer lock style syringe.Moving forward we would like to implement this, and expect that using the luer lock syringe would prevent any further malfunctions.I believe it has occurred approximately 4 times (b)(6) 2020 for two different rn's.We believe this occurred because we of the type of syringe we were using.Our medical assistant just recently placed an order for the 1ml tb syringe with luer lock, so hopefully this problem will resolve itself.We are hopeful that changing the syringe will prevent this issue from happening in the future.

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10418389
Report Number8041187-2020-00497
Device Sequence Number16830073
Product Code FMI
UDI-Device Identifier30382903057581
UDI-Public30382903057581
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/31/2024
Device Model Number305758
Device Catalogue Number305758
Device Lot Number9361589
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2020
Supplement Date Received by Manufacturer07/28/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;